Patient : Hi, I'm a 20 year old female and while I don't want children for another few years, something has recently come to my attention that worries me. From the time I was 11 to 13 I took the medication tagamet (cimetidine) on and off to treat what was diagnosed as an ulcer. I was looking up the side effects a little while ago, and I found that the drug has been linked to male infertility. There doesn't seem to be conclusive evidence in females, however, and no research was done on children under 16. All I could find was a study that said Tagamet caused raised prolactin levels, which can result in infertility. Could I have been more affected by the drug since I was so young? I really think the prolactin played a role in my development... I am quite chesty whereas all the other women in my family have small breasts. By taking it, is it possible I impaired my ability to have children one day?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.